Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Vertigo, recurring whoosing in ear on stopping betaserc. What should be done?

Hello, Im male 26 years old and my story goes like this. 3 weeks ago i had a whooshing sound in my right ear at night (this is after a 3 days migraine on the right front side of skull ). I slept that night, and in the morning, suddenly i got vertigo . I went to an ENT specialist who did an ear checking, ear hearing check and balance check and he told me i had vertigo because of my right labyrinth. He told me to get vertigo-vomex 2 times a day and betaserc 16mg 3 times a day . I did so and after two weeks, the whooshing sound in my right ear had completely gone and my balance had improved by a lot. So i went again to the doctor for a follow up. He told me not to re-new vertigo vomex (as is has ended), but to keep taking betaserc along with stemetil 5mg once a day . This is after he did the same tests as previous time. After 4 days i had no more betaserc and because the sound was not there for a long time now, i thought i shouldn t get more so i took only stemetil . On the first day after i stopped betaserc, the whooshing sound came back. The second day the sound was worse so i went and bought betaserc . I took one pill at 3pm and after 2 hours i had a very loud high pitch noise in my right ear and also the sound i was hearing was echoing in a high pitch inside my right ear. Also with any sound i felt the high pitch note getting louder so i had to cover my ear with an ear plug because it was almost unbearable to hear that sound. That was yesterday. today the situation is a bit better ( i continued taking betaserc three times a day) but not by much. I am still unable to hear the sound from my right ear without getting the high pitch sound and also i got a headache which lasted only few minutes. The balance issues have not got worsen. Also the hearing in both rears is fine. I have no hearing lose. My doctor didn t do any x-rays, ct scat or anything else but examining the ears, hearing tests, and examining the ear with a machine that produces some king of math graphs (don t know what it is). Is the tinnitus i have and sound over-sensitive ear a result of me stopping the betaserc for 2 days and starting it again? I wonder because those symptoms started right after i resumed those pills. Should i stop them or continue taking them? Also should i contact my doctor about this and ask him for more tests? Thank you very much
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  424
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Dizziness, vertigo and tinnitus are usually symptoms of inner ear problems. They are usually associated with some loss of hearing too (not in your case). Your doctor has done a thorough examination and seems to have conducted few tests such as an audiogram to ascertain the problem. He must have also ruled out other causes of vertigo during his examination. The medications are just fine. You may have to consult your doctor if the symptoms persist. He/she may then conduct other special tests and some radiology tests. Tinnitus treatment may generally need a lot of patience and cooperation from your side. The doctor should advise you the way forward during your next visit.

Answered: Fri, 3 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor